Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Saffron Overdose

Whether you are consuming saffron through dietary means or in supplements, it is possible to take too much. The effects of a saffron overdose will vary, depending on how much was consumed and other factors. Symptoms may include vomiting, blood in the urine, and jaundice. In the case of a saffron overdose, treatment will likely involve treating symptoms that occur as a result.

Saffron Overdose: An Overview

Although typically used as a spice, saffron is sometimes used medicinally as an herbal supplement. Either way, it is possible to take too much saffron. The effects of a saffron overdose will vary, depending on the saffron dosage and other factors.
 

Symptoms of a Saffron Overdose

Even though saffron is a natural substance, it may be possible to take too much of it. Taking too much may result in any of the usual saffron side effects, such as:
 
  • Yellowing of the whites of the eyes or skin (jaundice)
  • Vomiting
  • A spinning sensation (vertigo)
  • Bloody diarrhea
  • Blood in the urine
  • Bleeding, such as nosebleeds
  • Loss of life.
     
These saffron overdose symptoms are seen at doses in excess of 5 grams.
 

Treatment for a Saffron Overdose

It is not known how best to treat a saffron overdose. If the overdose was recent, your healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
It is important that you seek prompt medical attention if you believe that you may have overdosed on saffron.
 
Feed Your Adult ADHD Brain

Saffron Supplement Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.